MAUDE Adverse Event Report: DRAEGER MEDICAL SYSTEMS, INC RESUSCITAIRE RW82/WBR82; RESUSCITAIRE RADIANT WARMER

DRAEGER MEDICAL SYSTEMS, INC RESUSCITAIRE RW82/WBR82; RESUSCITAIRE RADIANT WARMER
Catalog Number MU20503
Medical Device Problem Codes Fracture (1260); Device Tipped Over (2589)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has just started, results will be provided in a follow-up report.
 
Event or Problem Description
It was reported that a caster of the device broke off causing the unit to topple over.There was no patient involved but a nurse was reportedly hit by the device.There was no detail in the report which would reasonably suggest that a serious injury had occurred.
 
Additional Manufacturer Narrative
A complaint was received involving a resuscitaire caster snapping off, causing the device to fall over and hit a nurse in the head.No patient involvement was reported.Multiple attempts to clarify the event were made without success.It is unknown if the nurse was injured as a result of the event.Pictures provided confirm the damage to the caster stem was caused by a clean break rather than a manufacturing defect.The customer admitted the device was being rushed across a parking lot when the caster broke.Based on the results of the investigation, root cause was identified as user error.Per the instructions for use (ifu), "the resuscitaire is designed for use anywhere labor and delivery may occur within a healthcare facility".The device should not be taken outside the healthcare facility once installed.To resolve the issue, the customer replaced the caster.No further issues have been reported.Per the ifu: warning to prevent injury or damage to the warmer, employ 2 persons of sufficient strength to adequately control the warmer during transport.Use the handle when moving the equipment.Failure to do so could result in personal injury.Warning push or pull the warmer in a straight line along the length of the device.Lateral or angular movement (across the width) can result in inadvertent tip-over if the wheels encounter any obstacle.H3 other text : see h10.
 
Event or Problem Description

Brand Name
RESUSCITAIRE RW82/WBR82
Common Device Name
RESUSCITAIRE RADIANT WARMER
Manufacturer (Section D)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA
Manufacturer (Section G)
DRAEGER MEDICAL SYSTEMS, INC.
3135 quarry road
telford PA
Manufacturer Contact
3135 quarry road
telford, PA 
2156602400
MDR Report Key18099787
Report Number1220063-2023-00042
Device Sequence Number7863010
Product Code FMT
UDI-Device Identifier04049098000215
UDI-Public(01)04049098000215(11)170427(17)190427(93)MU20503-50
Combination Product (Y/N)N
PMA/510(K) Number
K120642
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMU20503
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer05/17/2024
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/19/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown